Random quantum magnets with broad disorder distribution

D. Karevski, Y. C. Lin, H. Rieger, N. Kawashima, F. Iglói

Research output: Contribution to journalArticle

43 Citations (Scopus)


We study the critical behavior of Ising quantum magnets with broadly distributed random couplings (J), such that P(In J) ∼ |ln J|-1-α, α > 1, for large |ln J| (Lévy flight statistics). For sufficiently broad distributions, α < αc, the critical behavior is controlled by a line of fixed points, where the critical exponents vary with the Lévy index, α. In one dimension, with αc = 2, we obtained several exact results through a mapping to surviving Riemann walks. In two dimensions the varying critical exponents have been calculated by a numerical implementation of the Ma-Dasgupta-Hu renormalization group method leading to αc ≈ 4.5. Thus in the region 2 < α < αc, where the central limit theorem holds for |ln J| the broadness of the distribution is relevant for the 2d quantum Ising model.

Original languageEnglish
Pages (from-to)267-276
Number of pages10
JournalEuropean Physical Journal B
Issue number2
Publication statusPublished - Mar 2 2001


  • 05.30.Ch Quantum ensemble theory
  • 75.10.Nr Spin-glass and other random models
  • 75.40.Gb Dynamic properties (dynamic susceptibility, spin waves, spin diffusion, dynamic scaling, etc.)
  • 75.50.Lk Spin glasses and other random magnets

ASJC Scopus subject areas

  • Electronic, Optical and Magnetic Materials
  • Condensed Matter Physics

Fingerprint Dive into the research topics of 'Random quantum magnets with broad disorder distribution'. Together they form a unique fingerprint.

  • Cite this